Title: A robust measure of skewness
Authors: Brys, G ×
Hubert, Mia
Struyf, A #
Issue Date: 2004
Publisher: Amer statistical assoc
Series Title: Journal of computational and graphical statistics vol:13 issue:4 pages:996-1017
Abstract: The asymmetry of a univariate continuous distribution is commonly measured by the classical skewness coefficient. Because this estimator is based on the first three moments of the dataset, it is strongly affected by the presence of one or more outliers. This article investigates the medcouple, a robust alternative to the classical skewness coefficient. We show that it has a 25% breakdown value and a bounded influence function. We present a fast algorithm for its computation, and investigate its finite-sample behavior through simulated and real datasets.
ISSN: 1061-8600
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Statistics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science